MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293052030
Medical Device Problem Codes Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment and stent damage occurred.The 80% stenosed target lesion was located in the moderately calcified superficial femoral artery (sfa).The lesion was pre-dilated with a 3mm coyote balloon catheter.A 5x200x130 innova was selected and advanced over a.035' non bsc guidewire via a contralateral approach to the target lesion.The physician noticed a drag while advancing the delivery system.Deployment was initiated and the stent deployed 190mm.The last 10mm would not deploy from the delivery system.Eventually the stent was fully deployed by the physician performing a gentle tug of the delivery system.It was observed that the last 10mm of the stent was stretched.An additional 150mm innova stent was used to cover the stretched portion of the stent.No patient complications were reported and the patient's status is fine.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: an innova self-expanding stent delivery system (sds) was returned and the outer shaft, mid-shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.The mid-shaft showed no damage.The inner liner showed a kink approximately 18.5cm from the tip.The handle was opened for inspection for further damage no additional damage was noticed.The stent damage could not be confirmed due to the stent not being returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment and stent damage occurred.The 80% stenosed target lesion was located in the moderately calcified superficial femoral artery (sfa).The lesion was pre-dilated with a 3mm coyote balloon catheter.A 5x200x130 innova¿ was selected and advanced over a.035' non bsc guidewire via a contralateral approach to the target lesion.The physician noticed a drag while advancing the delivery system.Deployment was initiated and the stent deployed 190mm.The last 10mm would not deploy from the delivery system.Eventually the stent was fully deployed by the physician performing a gentle tug of the delivery system.It was observed that the last 10mm of the stent was stretched.An additional 150mm innova stent was used to cover the stretched portion of the stent.No patient complications were reported and the patient's status is fine.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6912955
Report Number2134265-2017-09488
Device Sequence Number18863108
Product Code NIP
UDI-Device Identifier08714729873976
UDI-Public08714729873976
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberH74939293052030
Device Catalogue Number39293-05203
Device Lot Number20112175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 09/08/2017
Supplement Date Received by Manufacturer10/09/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR